Louisiana, 2004

Lightning Strike in Louisiana, July 8, 2004

July 8, 2004 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 8, 1:20 PM CST, 25 minutes earlier.

Area forecast discussion, Jul 8, 1:20 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
220 PM CDT THU JUL 8 2004

.DISCUSSION...
NUMEROUS THUNDERSTORMS HAVE FORMED ALONG THE LEADING EDGE OF A
STATIONARY UPPER LEVEL TROUGH IN THE RIVER PARISHES BETWEEN NEW
ORLEANS AND BATON ROUGE TODAY. THUNDERSTORMS COULD LINGER ON INTO
THE EARLY EVENING HOURS BEFORE DIMINISHING. CONVECTIVE COVERAGE
CONTINUE TO DECREASE ON FRIDAY WITH POPS DECREASING TO BELOW
CLIMATOLOGICAL AVERAGES FOR THE WEEKEND AND INTO THE EARLY PART OF
THE NEXT WORK WEEK.  MODELS INDICATE DRIER AIR WORKING INTO THE AREA
FROM THE EAST DURING THE DAY FRIDAY...SO WILL HAVE THE HIGHEST
PRECIPITATION CHANCES...50 PERCENT...ACROSS WESTERN SECTIONS OF THE
FORECAST AREA FRIDAY WITH SOMEWHAT LOWER POPS FARTHER EAST. AS AN
UPPER RIDGE BEGINS TO EXPAND ACROSS THE GULF COAST/SOUTHEAST OVER
THE WEEKEND...PRECIPITATION CHANCES SHOULD BE ON THE DECREASE WHILE
TEMPERATURES BEGIN TO RISE. THIS PATTERN WILL HOLD THROUGH AT LEAST
THE EARLY PART OF THE WORK WEEK BEFORE THE UPPER RIDGE BEGINS TO
MOVE TO THE WEST AS AN UPPER TROUGH DIGS ACROSS THE EASTERN CONUS
DURING THE MIDDLE AND END OF NEXT WEEK BRINGING PERHAPS A BETTER
CHANCE OF CONVECTION TO THE AREA AGAIN.

&&

PRELIMINARY POINT NUMBERS...
MCB  70 90 71 91 / 30 50 20 10
BTR  72 91 72 92 / 30 50 20 10
MSY  74 91 74 92 / 30 40 20 20
GPT  73 90 74 91 / 30 40 20 20
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
Hazardous weather outlook, Jul 8, 10:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUL 8 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-090000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT THU JUL 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
BEFORE DIMINISHING DURING THE EVENING HOURS. ALTHOUGH WIDESPREAD
ORGANIZED SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT...A FEW
STORMS MAY BECOME STRONG OR SEVERE THIS AFTERNOON AND PRODUCE
DAMAGING WINDS. ANY THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...HOWEVER A FEW
STRONG THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Ascension

When
July 8, 1:45 PM CST
Where
Ascension County, Gonzales
Reported by
NEWSPAPER
Coordinates
30.204, -90.911 (the zone’s center; the record gives no point)

A power surge caused by lightning caused minor electrical fires at three businesses.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412543.